MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. NDEHP SAPPHIRE + PBKSET 2CLV; ADMINISTRATION SET

ICU MEDICAL COSTA RICA LTD. NDEHP SAPPHIRE + PBKSET 2CLV; ADMINISTRATION SET
Model Number 1638502
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 12/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the device is available for investigation.
 
Event or Problem Description
The event involved a customer allegation of a patient scheduled to receive dextrose 10% with electrolytes at 18mm, but went a little over 200mm via sapphire primary piggyback set 2 clave y-site, 120 inch on (b)(6) 2018.Dextrose 10% with electrolytes was discontinued, a pediatric endocrinologist was consulted and iv regular insulin 0.15 units/kg was given stat to treat a glucose of 1834.The patient¿s glucose decreased to 534 and another dose of regular insulin 0.15 units/kg was given stat.After 30 minutes, the glucose decreased to 314.The patient was transferred to the regional pediatric hospital for further endocrine assessment.It was mentioned that the priming method used was with the pump and approximately 20 ml of volume was used for priming.Initially, the volume of the bag was 515 ml and approximately 375 ml was left in the bag with a vtbi difference of 140 ml.The pump was placed in a cradle accessory during the treatment.It was also reported that the pump did not alarm at the beginning, during, or the end of the treatment.It was also reported that the pump never alarmed.The nurses checked the pump with 6 seconds left when pump was stopped.The pump read that 17.6 ml infused over the last 2 hours.
 
Additional Manufacturer Narrative
A sister sample based on the list number reported was received for analysis and investigation from the distribution center.A visual inspection of the sample did not reveal any visual defective condition.The sample was reviewed under ultraviolet light and all the sealer points showed presence of solvent, the sample was primed with the pump according to the label instructions with sterile water and was primed correctly.The sample was tested using a sapphire pump and passed the test, no leaks or occlusions were noted.The sample does not confirm the experience code.No probable cause was found since the reported event was not duplicated during the testing; therefore, the complaint was not confirmed for further analysis and investigation, a batch record review was performed on the lot impacted; as a result, no discrepancies that may have contributed to a complaint of this nature were found.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the final visual, physical evaluation results indicated that the product met specification requirements.Contact information has been updated.

Brand Name
NDEHP SAPPHIRE + PBKSET 2CLV
Common Device Name
ADMINISTRATION SET
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
MDR Report Key8226471
Report Number9615050-2019-00001
Device Sequence Number19360932
Product Code MRZ
UDI-Device Identifier10887787006503
UDI-Public(01)10887787006503(17)210601(10)905025H
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K160492
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2021
Device Model Number1638502
Device Catalogue Number163850455
Device Lot Number905025H
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer05/19/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRAUN INTROCAN SAFETY IV CATHETER,24 GUAGE 3/4INCH; SAPPHIREPLUS INFUSION PUMP; BRAUN INTROCAN SAFETY IV CATHETER,24 GUAGE 3/4INCH; SAPPHIREPLUS INFUSION PUMP